[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1968

EthylenediamineAllergic Contact Dermatitis

Author Affiliations

San Mateo, Calif; San Francisco

From the San Mateo Medical Clinic, San Mateo, Calif (Dr. Epstein), and the Division of Dermatology, University of California School of Medicine, San Francisco (Drs. Maibach and Epstein).

Arch Dermatol. 1968;98(5):476-477. doi:10.1001/archderm.1968.01610170036004
Abstract

Provost and Jillson reported that ethylenediamine, a stabilizer present in one widely used topical medicament, caused allergic contact dermatitis. This report documents an additional ten such patients. We also confirmed the finding that patients allergic to ethylenediamine frequently had false negative patch tests to the ethylenediamine containing medicament. Adequate patch testing requires a 1% concentration of ethylenediamine, approximately five times that found in the commercial product. Nearly all our cases were discovered as a result of routine patch testing, reemphasizing the value of a screening patch test series in the diagnosis of occult eczematous disorders.

×